May 29, 2006
hello i have a question my Dr stop my med about 3 month ago my cd was 800 and vl was undetectable. After 3 month i went back to my dr and my cd count went to575. I was on ddi, sustiva, and Kaletra, she just took kaletra away and now she putting me back on Kaletra. Is that safe to do? Will i get resistence? please help i was always taking the sustiva, and ddi never stopped them
Response from Dr. Daar
Based upon what you have written it sounds like you had high CD4 cells with undetectable viral load while on ddI, SustivaTM and KaletraTM and you then stopped the KaletraTM and continued the ddI and SustivaTM. It then appears that your CD4 cells declined to 575 and you were instructed to restart KaletraTM. If I have misinterpreted the situation please let me know.
Assuming I have interpreted things correctly it would be nice to know what your lowest CD4 cell count was. My concerns regarding what you describe is that if you were truly on ddI and SustivaTM alone for three months it would be important to know if your viral load rebounded during this time. If viral load did increase then you are almost certainly resistant to SustivaTM and a resistance test would be extremely helpful. Adding back the KaletraTM with careful follow-up is unlikely to rapidly allow for the emergence of KaletraTM resistance but if viral loads are not undetectable there is that risk with time. I would suggest that you sit down with your provider and go over your treatment history and resistance data. If you truly were on SustivaTM and ddI alone for three months resistance testing should be performed because your next regimen will likely not need to include SustivaTM if you are resistant to this drug. No reason to take it if it isn't helping.
Please get back to me if I have confused things in any way. Best, Eric
So Young...Less Hope?
Alcohol and HARRT
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.